Alert archive / South Dakota / Flash Flood Warnings in 1999
Flash Flood Warning 20, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 21, 1999, 1:35 AM CDT for Clay County, Union County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1999, 1:35 AM CDT (06:35 UTC)
- Expired
- Jul 21, 1999, 4:35 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Clay County, SD, Union County, SD
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2063 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 210635 FFWFSD SDC027-127-210935- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 135 AM CDT WED JUL 21 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN SOUTHEASTERN SOUTH DAKOTA UNION COUNTY IN SOUTHEASTERN SOUTH DAKOTA * UNTIL 435 AM CDT * AT 135 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING ACROSS SOUTHERN CLAY COUNTY INTO CENTRAL UNION COUNTY. THESE STORMS WERE MOVING TO THE EAST AT 20 MPH. CLAY COUNTY SHERIFF REPORTED HEAVY RAIN IN VERMILLION SINCE 1 AM. MORE STORMS WERE DEVELOPING ACROSS NORTHEAST NEBRASKA AND ARE EXPECTED MOVE OVER THIS SAME AREA THROUGH 3 AM. THESE STORMS WILL BRING AN ADDITIONAL 1 TO 2 INCHES OF RAIN IN THAT TIME. WITH THE GROUND ALREADY SATURATED...THIS HEAVY RAIN WILL PRODUCE SIGNIFICANT RUNOFF. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SCHUMACHER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:11 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 20, 9:11 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 905 PM CDT TUE JUL 21 1999 THUNDERSTORMS WHICH DEVELOPED EARLIER THIS EVENING OVER THE SOUTHEAST CORNER OF THE CWA IN NORTHWEST IA. THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA FOR NOW. THERE IS A POSSIBILITY OF SOME LATE NIGHT THUNDERSTORMS CLIPPING THE SOUTHEAST PART OF THE CWA...BUT THE PROBABILITY OF THAT LOOKS SLIM. UPDATED THE ZONES EARLIER TO REMOVE THUNDERSTORMS FROM SOUTHEAST SD AND MOST OF SOUTHWEST MN...AND WILL UPDATE NOW TO REMOVE THE EVENING WORDING FOR THE REMAINDEROF THE CWA. DEVELOPMENT OF AREAS OF FOG STILL LOOKS FAVORABLE...SO NO CHANGE FROM THE EARLIER FORECAST. .FSD...NONE UMLAND
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:34 AM CDT | Flash Flood Warning | FSD | Clay, Union | 86 min |
Nearby
Flash Flood Warnings in South Dakota, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.